MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 11, 12MM

ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 11, 12MM
Model Number 343-12-711
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the surgeon determined that the patient's total knee arthroplasty (tka) was globally loose when they came in for a follow up 16 months after the initial surgery.They performed a revision surgery (poly swap) in order to fix the issue.
 
Additional Manufacturer Narrative
The reason for this revision surgery was loosening.The in-vivo length of patient service for the implant was 1.4 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to loosening.There are many factors that may contribute to the event that are outside the control of djo surgical are loose joints from inadequate soft tissue support, degenerative bone, patient bone deterioration, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR PS KNEE
Common Device Name
EMPOWR PS KNEETM TIBIAL INSERT, SIZE 11, 12MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key7084146
Report Number1644408-2017-01090
Device Sequence Number10988225
Product Code JWH
UDI-Device Identifier00888912172271
UDI-Public(01)00888912172271
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number343-12-711
Device Catalogue Number343-12-711
Device Lot Number026U1004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR